First Period After Medical Abortion

Even though you buy abortion pills online for safe abortion at home, the after-effects of abortion pills are often the major concern of women around the world. This blog aims to answer one such doubt and queries of women. Menstruation after abortion.

Does medical abortion have any impact on the menstrual cycle?

Medical pregnancy termination is a procedure that involves ending an unwanted pregnancy using abortion pills.

The anti-progesterone pill stops the pregnancy from developing and the prostaglandin abortion pills (4 units) pass the pregnancy contents through vaginal bleeding. Since the abortion pills involved make only temporary hormonal changes to end the pregnancy, there are no permanent side effects on the body.

The temporary side effects include headache, vomiting, fever, nausea, diarrhea, etc. These side effects are not associated with the menstrual cycle. Your menstrual cycle remains the same as it was before consuming the pregnancy termination medicines.

Hence, you can expect a normal menstrual cycle resumed soon after the medical abortion process. You should confirm the negative pregnancy status with a preg-test. This will help you understand that the uterus is emptied and an egg can be released for fertilization.

What is your first menstrual period look like?

A general misconception among women who end their pregnancy medically is that bleeding experienced after taking abortion pills is the first menstrual period experienced. However, bleeding after taking Misoprostol abortion pills is the part of the medical pregnancy termination procedure and not the menstruation. When you bleed after medical abortion, the uterus passes blood clots of the fetus.

When should you expect your first menstrual period?

You can expect your first menstruation after a medical pregnancy termination within 60 days. You should be informing your healthcare provider if you do not get your menstrual periods within 60 days. In rare cases, it can be delayed to 45 days.

How should be the first period after medical abortion? 

The first menstrual period after an abortion can be spotting or light bleeding. Some women have experienced heavy shedding during their first period after a medical abortion experience. Hence, the experience can vary among women.

While you are suggested to use maxi pads during the medical abortion, if you are a regular tampon or menstrual cup user, you can resume using them as you would do before. As you bleed after almost 2 months, your vaginal health gets back to normal and the chances of infection reduced.

This entry was posted in Medical Abortion .
Skip to toolbar